Dental problems are very common among the individuals who have HIV/AIDS since their immune systems are unable to fight off any bacteria on the mouth. If you have HIV/AIDS you should not worry as many of these oral issues can be successfully be treated. You can ensure that you have to schedule an appointment with your dentist so that you can discuss some of the issues.
There are so many dental problems associated with HIV/aids, some of them are:
Bleeding and sore gums
One of the first symptoms that have been seen to be common among the individuals who have HIV/AIDS is that they have bleeding gums. However, you should know that the bleeding gums do not entirely indicate that you have HIV/AIDS; the best thing you can is to visit your doctor so that he/she can test you to determine if you have it.
When you have HIV/AIDS you are prone to have fungal yeast infections which tend to show up as bumpy or creamy patches. Many of these infections may build any part of your mouth. By getting a prescription medication such as an antifungal mouthwash, can assist you in eliminating such kind of infections from your mouth.
Individuals who have HIV/AIDS may also develop some small white/pink bumps inside their mouth. These warts are not very painful but when you visit a doctor he/she can remove them surgically or through freezing.
You can also develop some red sores which are located inside your lips, cheeks, and tongue. These kinds of ulcers can be treated by using a prescription mouthwash or any other another cream that your doctor may recommend you to use.
When you have HIV/AIDS you may tend to have inadequate saliva in your mouth which can result in dry lips, chapped, tooth decay and other dental issues. Saliva is a very vital component in your mouth as it assists in controlling bacteria from spreading in your mouth. For you to have a lot of salivae, you should avoid taking alcohol, smoking, try to chew sugar-free gum and drink a lot of water.
You may also develop some white patches inside the cheeks, side of the tongue, or lower lip. These patches do appear like hair like and thick. You can look for some prescription drugs to be able to control these.